Alert archive / Florida / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 27, NWS Miami, FL

May 17, 2016Palm Beach County, Florida

NWS Miami, FL issued this severe thunderstorm warning at May 17, 2016, 11:31 PM EDT for Palm Beach County, Florida. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 17, 2016, 11:31 PM EDT (03:31 UTC)
Expired
May 17, 2016, 11:45 PM EDT
In force
14 min
Issued by
NWS Miami, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Palm Beach County, FL

The radar

The Melbourne radar (KMLB), 132 km from the middle of the area, began a volume at 03:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 3.5 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2016-05-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2643 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2016-05-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2643 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
824 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.8
Supercell composite
5.0

Open this sounding in Storm Lab

The text

As transmitted.

704 
WUUS52 KMFL 180331
SVRMFL
FLC099-180345-
/O.NEW.KMFL.SV.W.0027.160518T0331Z-160518T0345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
1131 PM EDT TUE MAY 17 2016

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL PALM BEACH COUNTY IN SOUTHEASTERN FLORIDA...

* UNTIL 1145 PM EDT

* AT 1131 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CANAL POINT...
  MOVING EAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  CANAL POINT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 2697 8061 2696 8061 2696 8038 2680 8049
      2689 8068 2697 8066
TIME...MOT...LOC 0331Z 288DEG 36KT 2693 8063 

HAIL...<.75IN
WIND...60MPH
 
$$

BAXTER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 10:41 PM EDT, 50 minutes earlier.

Area forecast discussion, May 17, 10:41 PM EDT, 50 minutes before
Area Forecast Discussion
National Weather Service Miami FL
1041 PM EDT TUE MAY 17 2016

.UPDATE...
A quick update to adjust PoPs across South Florida as an MCS moves
across the area. Models are indicating after the initial push
through, the activity will line up more east west orientated
somewhere around I75.

&&

.PREV DISCUSSION... /issued 817 PM EDT TUE MAY 17 2016/

UPDATE...
The MCS over Central Florida will continue to move east into the
Western Atlantic waters through the overnight hours tonight.
This will keep a south/southwest steering flow over South Florida
tonight along with the deep tropical moisture. This weather
pattern will allow for the continuation of the scattered showers
and isolated thunderstorms to affect South Florida through the
overnight hours tonight. Any thunderstorms that do develop over
the area tonight will be capable of producing gusty winds,
frequent lightning strikes, and heavy rainfall.
Therefore...scattered pops will continue over South Florida for
tonight.

UPDATE...54/BNB

PREV DISCUSSION... /issued 738 PM EDT TUE MAY 17 2016/

AVIATION...
The winds should remain southeast tonight with speeds around 5 mph
before increasing to around 10 knots Wednesday morning. The winds
should then swing more to a south/southwest direction wednesday
afternoon at the taf sites. VCTS will continue at all of the taf
sites tonight into Wednesday due to unstable atmosphere.
The ceiling and vis should remain in the VFR conditions through
Wednesday...but could fall down into IFR conditions when a showers
or thunderstorm moves over the taf sites.

AVIATION...54/BNB

PREV DISCUSSION... /issued 411 PM EDT TUE MAY 17 2016/

Unsettled weather to continue into the weekend over South
Florida...

SHORT TERM...
A trough of low pressure over the central united states will move
east into the Eastern United States through Wednesday, as an MCS
over the Eastern United States moves east across Central Florida
and into the Western Atlantic waters. This will allow for a south
to southwest wind flow to remain over South Florida along with the
deep tropical moisture. The short range models keep the PWAT
values in the 2 to 2.1 inches over South Florida through
Wednesday. Therefore, POPS will remain in the scattered to
numerous range over South Florida for this afternoon and again on
Wednesday afternoon with the best coverage over the northern
areas. There could also be some showers overnight tonight over
most of South Florida with even a few thunderstorms along both
coasts due to the deep tropical moisture in place.

The models continue to show that the trough of low pressure over
the Eastern United States will move east into the Western
Atlantic waters late this week, as high pressure builds in behind
over the Eastern United States. This will allow for the steering
flow to become easterly over South Florida. However, the deep
tropical moisture will remain in place leading to scattered to
numerous showers and thunderstorms each day with the best coverage
over the interior areas.

With the very deep moisture in place over South Florida this
afternoon into Wednesday, any thunderstorms that do develop could
produce heavy rainfall. Rainfall amounts of 2 to 4 inches have
fallen already over some interior areas of South Florida from the
storms this afternoon. Additional rainfall amounts of 1 to 3
inches are possible through early this evening with the
thunderstorms, and possible 2 to 4 inches on Wednesday with the
thunderstorms. If these forecast rainfall trends continue in later
forecast, then the midnight shift might have to consider a flood
watch for portions of interior South Florida for Wednesday.

LONG TERM...
The high pressure will not last long over the Eastern United
States, as another trough of low pressure will move east from the
Western United States into the Eastern United States this weekend
into early next week. The long range models are also showing a
surface low developing off the Carolina Coast late this weekend
which in turn will allow for a cold front to develop over the
Southeast United States and move southward into Florida.

This will allow for the steering flow to swing to a south/southwest
direction over South Florida this weekend before going to more of
a westerly direction early next week. Therefore, the deep
tropical moisture will continue over South Florida this weekend
leading to scattered to numerous showers and thunderstorms each
day.

Early next week, the cold front should move southward into South
Florida. This will allow for some drier air to work into the area
from the north early next week, but there could still be some low
level moisture around. Therefore, a chance of showers and a
slight chance of thunderstorms will remain in the forecast for
South Florida for early next week.

MARINE...
The winds will be southerly tonight into Wednesday before going
more easterly late this week. The wind speeds should be 10 to 15
knots through Wednesday before decreasing to 10 knots or less late
this week. This will keep the seas in both the Atlantic and Gulf
waters at 3 feet or less through late this week. The threat of
Rip Currents should remain moderate this afternoon into tonight
before decreasing to a slight risk on Wednesday into late this
week.

&&

.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach  75  89  75  89 /  80  80  50  50
Fort Lauderdale  77  89  77  89 /  60  80  40  60
Miami            76  90  77  91 /  50  70  30  60
Naples           74  88  74  89 /  80  60  20  40

&&

.MFL Watches/Warnings/Advisories...
FL...None.
AM...None.
GM...None.
&&

SHORT TERM...13/SI
LONG TERM....54/BNB
Hazardous weather outlook, May 17, 10:50 PM EDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
1050 PM EDT TUE MAY 17 2016

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
181445-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM
EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI-DADE-METRO MIAMI-DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI-
DADE-FAR SOUTH MIAMI-DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE FL OUT 20 NM-
WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM-
1050 PM EDT TUE MAY 17 2016

...SCATTERED TO LOCALLY NUMEROUS STORMS POSSIBLE OVERNIGHT...
...FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL MAIN CONCERNS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TONIGHT

RIP CURRENTS: THERE IS A MODERATE RISK OF RIP CURRENTS ACROSS THE
ATLANTIC BEACHES.

THUNDERSTORMS: SCATTERED TO LOCALLY NUMEROUS THUNDERSTORMS ARE
FORECAST TO CONTINUE OVER SOUTH FLORIDA TONIGHT. MAIN AREAS OF
CONCERNS CONTINUE TO BE THE LAKE OKEECHOBEE REGION ALONG AND NORTH
OF ALLIGATOR ALLEY WEST TO THE ADJACENT WATERS OF COLLIER COUNTY AND
EAST TO THE COAST AND ADJACENT WATERS OF BROWARD AND PALM BEACH
COUNTIES. THE PRIMARY IMPACTS FROM THE THUNDERSTORMS WILL BE
FREQUENT LIGHTNING STRIKES, LOCALLY HEAVY RAINFALL, GUSTY WINDS, AND
MAY BE SMALL HAIL.

WIND: THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS
OF UP TO 45-55 MPH.

FLOODING: LOCALLY HEAVY RAINFALL WITH STREET FLOODING IN POOR
DRAINAGE AREAS IS A CONCERN.

TORNADOES: THERE IS A REMOTE CHANCE OF AN ISOLATED TORNADO WITH SOME
OF THE STRONGEST STORMS OVERNIGHT.

HAIL: SMALL HAIL IS POSSIBLE WITH SOME OF THE STRONGEST STORMS..

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED TO NUMEROUS MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL
REMAIN IN THE FORECAST ACROSS SOUTH FLORIDA THROUGH LATE THIS
WEEK AND PROBABLY INTO THE WEEKEND. THE GREATEST CONCENTRATION OF
THUNDERSTORMS WILL BE OVER THE INTERIOR SECTIONS OF THE PENINSULA.

SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS OVER
40 MPH AND TORRENTIAL RAINFALL. THIS MAY LEAD TO FLOODING OF LOW-
LYING AND POORLY DRAINED AREAS EACH DAY.

THE RISK OF RIP CURRENTS IS EXPECTED TO DECREASE TO LOW ACROSS
ALL AREA BEACHES THROUGH THE REMAINDER OF THE WEEK.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS
ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE
NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, May 17, 5:32 PM EDT, 5 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
532 PM EDT TUE MAY 17 2016

FLZ070-071-073-172230-
INLAND MIAMI-DADE COUNTY FL-INLAND BROWARD COUNTY FL-
INLAND COLLIER COUNTY FL-
532 PM EDT TUE MAY 17 2016

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE
LIGHTNING...SMALL HAIL...WINDS UP TO 55 MPH AND THE DEVELOPMENT OF
FUNNEL CLOUDS FOR WESTERN BROWARD...SOUTHEASTERN COLLIER AND
NORTHWESTERN MIAMI-DADE COUNTIES UNTIL 630 PM EDT...

* AT 532 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
  THUNDERSTORMS WITH ROTATION...CAPABLE OF PRODUCING FUNNEL CLOUDS
  ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF MICCOSUKEE
  SERVICE PLAZA TO 6 MILES NORTHEAST OF DADE-COLLIER TRAINING
  AIRPORT...AND MOVING NORTHEAST AT 30 MPH.

* IN ADDITION...FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS UP TO
  55 MPH...SMALL HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
  THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
  KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION.
  THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
  AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING
  UNTIL THE STORM PASSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS ACTIVITY WAS ALSO DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR THE
FORMATION OF FUNNEL CLOUDS. STAY TUNED TO NOAA WEATHER RADIO AND
LOCAL MEDIA FOR ADDITIONAL UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 2633 8046 2579 8047 2579 8076 2586 8115
      2625 8091
TIME...MOT...LOC 2132Z 239DEG 26KT 2622 8075 2594 8085

ALM
Special weather statement, May 17, 6:28 PM EDT, 5 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
628 PM EDT TUE MAY 17 2016

FLZ067-068-071>074-168-172-173-172330-
COASTAL MIAMI DADE COUNTY FL-METROPOLITAN MIAMI DADE FL-INLAND MIAMI-
DADE COUNTY FL-INLAND BROWARD COUNTY FL-METRO BROWARD COUNTY FL-
COASTAL BROWARD COUNTY FL-INLAND PALM BEACH COUNTY FL-
COASTAL PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
628 PM EDT TUE MAY 17 2016

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE
LIGHTNING...SMALL HAIL...WINDS UP TO 55 MPH AND THE DEVELOPMENT OF
FUNNEL CLOUDS FOR BROWARD...SOUTHEASTERN PALM BEACH AND NORTHERN
MIAMI-DADE COUNTIES UNTIL 730 PM EDT...

* AT 627 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
  THUNDERSTORMS WITH ROTATION...CAPABLE OF PRODUCING A FUNNEL CLOUD
  ALONG A LINE EXTENDING FROM NEAR INTERSECTION ALLIGATOR ALLEY AND
  MIAMI CANAL TO 6 MILES NORTHEAST OF DADE-COLLIER TRAINING
  AIRPORT...AND MOVING NORTHEAST AT 15 MPH.

* IN ADDITION...FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS UP TO
  55 MPH...SMALL HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
  THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
  KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION.
  THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
  AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING
  UNTIL THE STORM PASSES.

* LOCATIONS IMPACTED INCLUDE...
  FORT LAUDERDALE...PEMBROKE PINES...HOLLYWOOD...MIRAMAR...CORAL SPRINGS...
  POMPANO BEACH...DAVIE...PLANTATION...SUNRISE...BOCA RATON...DEERFIELD
  BEACH...BOYNTON BEACH...DELRAY BEACH...TAMARAC...MARGATE...LIGHTHOUSE
  POINT...LAUDERDALE-BY-THE-SEA...HIGHLAND BEACH...OCEAN RIDGE AND MIAMI
  GARDENS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS ACTIVITY WAS ALSO DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR THE
FORMATION OF FUNNEL CLOUDS. STAY TUNED TO NOAA WEATHER RADIO AND
LOCAL MEDIA FOR ADDITIONAL UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 2653 8003 2594 8004 2591 8087 2633 8086
TIME...MOT...LOC 2227Z 241DEG 14KT 2618 8061 2595 8085

ALM
Special weather statement, May 17, 8:01 PM EDT, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
801 PM EDT TUE MAY 17 2016

FLZ063-066-180045-
GLADES FL-HENDRY FL-
801 PM EDT TUE MAY 17 2016

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING
FOR SOUTH CENTRAL GLADES AND NORTHWESTERN HENDRY COUNTIES UNTIL 845
PM EDT...

* AT 800 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR ORTONA...OR 7 MILES EAST OF LABELLE...
  MOVING EAST AT 5 MPH.

* THE MAIN IMPACT WILL BE FREQUENT TO EXCESSIVE LIGHTNING. LIGHTNING
  IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN
  SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
  PROTECTION FROM THE DANGERS OF LIGHTNING. SEEK SHELTER IN A SAFE
  BUILDING UNTIL THE STORM PASSES.

* LOCATIONS IMPACTED INCLUDE...
  LABELLE...ORTONA...PORT LA BELLE AND LAKE HICPOCHEE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

&&

LAT...LON 2668 8145 2684 8142 2692 8116 2666 8109
TIME...MOT...LOC 0000Z 257DEG 6KT 2676 8132

BAXTER
Special weather statement, May 17, 8:19 PM EDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
819 PM EDT TUE MAY 17 2016

FLZ066-067-071-180115-
INLAND BROWARD COUNTY FL-INLAND PALM BEACH COUNTY FL-HENDRY FL-
819 PM EDT TUE MAY 17 2016

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE
LIGHTNING...SMALL HAIL...WINDS UP TO 55 MPH AND THE DEVELOPMENT OF
FUNNEL CLOUDS FOR NORTHWESTERN BROWARD...SOUTHWESTERN PALM BEACH...
EASTERN COLLIER AND SOUTHEASTERN HENDRY COUNTIES UNTIL 915 PM EDT...

* AT 818 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
  WITH ROTATION...CAPABLE OF PRODUCING A FUNNEL CLOUD NEAR MICCOSUKEE
  SERVICE PLAZA...OR 29 MILES NORTHEAST OF MONROE STATION...MOVING
  NORTHEAST AT 20 MPH.

* IN ADDITION...FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS UP TO
  55 MPH...SMALL HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
  THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
  KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION.
  THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
  AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING
  UNTIL THE STORM PASSES.

* LOCATIONS IMPACTED INCLUDE...
  INTERSECTION ALLIGATOR ALLEY AND MIAMI CANAL...MICCOSUKEE INDIAN
  RESERVATION...MICCOSUKEE SERVICE PLAZA...MILE MARKER 30 ON ALLIGATOR
  ALLEY...EAST TOLL GATE ON ALLIGATOR ALLEY...HOLEY LAND WILDLIFE
  REFUGE...LOXAHATCHEE NWR AND WEST BROWARD REC. AREA ON ALLIGATOR
  ALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS ACTIVITY WAS ALSO DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR THE
FORMATION OF FUNNEL CLOUDS. STAY TUNED TO NOAA WEATHER RADIO AND
LOCAL MEDIA FOR ADDITIONAL UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 2610 8048 2609 8077 2615 8088 2626 8088
      2626 8089 2655 8064 2638 8030
TIME...MOT...LOC 0018Z 223DEG 16KT 2618 8079

ALM
Special weather statement, May 17, 10:13 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1013 PM EDT TUE MAY 17 2016

FLZ063-066-069-070-180315-
COASTAL COLLIER COUNTY FL-INLAND COLLIER COUNTY FL-GLADES FL-
HENDRY FL-
1013 PM EDT TUE MAY 17 2016

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING
FOR NORTHWESTERN COLLIER...GLADES AND HENDRY COUNTIES UNTIL 1115 PM
EDT...

* AT 1012 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES
  NORTHWEST OF BRIGHTON SEMINOLE RESERVATION TO NEAR NAPLES PARK...
  AND MOVING EAST AT 10 MPH.

* THE MAIN IMPACT WILL BE FREQUENT TO EXCESSIVE LIGHTNING. LIGHTNING
  IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN
  SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
  PROTECTION FROM THE DANGERS OF LIGHTNING. SEEK SHELTER IN A SAFE
  BUILDING UNTIL THE STORM PASSES.

* LOCATIONS IMPACTED INCLUDE...
  LABELLE...MOORE HAVEN...IMMOKALEE...LAKEPORT...PALMDALE...MONTURA...
  BUCKHEAD RIDGE...AVE MARIA...GOLDEN GATE ESTATES...FELDA...HENDRY
  CORRECTIONAL...DEVILS GARDEN...ORTONA...NAPLES PARK...MUSE...ORANGETREE...
  PORT LA BELLE...BIG CORKSCREW ISLAND...BRIGHTON SEMINOLE RESERVATION
  AND NORTH NAPLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE
WEBSITE AT WWW.WEATHER.GOV/MIAMI. FOR INFORMATION IN SPANISH...VISIT
OUR WEBSITE AT WWW.WEATHER.GOV/MIAMI/ESPANOL.

&&

LAT...LON 2632 8181 2632 8166 2642 8166 2642 8156
      2683 8157 2703 8146 2703 8127 2712 8127
      2712 8117 2720 8117 2719 8091 2714 8087
      2718 8084 2718 8080 2700 8087 2695 8100
      2689 8100 2688 8093 2625 8123 2625 8184
TIME...MOT...LOC 0212Z 271DEG 11KT 2714 8117 2629 8183

BAXTER
Special weather statement, May 17, 11:05 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1105 PM EDT TUE MAY 17 2016

FLZ063-066-067-069-070-180400-
COASTAL COLLIER COUNTY FL-INLAND COLLIER COUNTY FL-GLADES FL-
INLAND PALM BEACH COUNTY FL-HENDRY FL-
1105 PM EDT TUE MAY 17 2016

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING
FOR NORTHWESTERN BROWARD...WESTERN PALM BEACH...CENTRAL COLLIER...
SOUTHERN GLADES AND HENDRY COUNTIES UNTIL MIDNIGHT EDT...

* AT 1104 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
  THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF
  CLEWISTON TO NEAR DEVILS GARDEN TO NEAR EAST NAPLES...AND MOVING
  EAST AT 25 MPH.

* THE MAIN IMPACT WILL BE FREQUENT TO EXCESSIVE LIGHTNING. LIGHTNING
  IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN
  SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
  PROTECTION FROM THE DANGERS OF LIGHTNING. SEEK SHELTER IN A SAFE
  BUILDING UNTIL THE STORM PASSES.

* LOCATIONS IMPACTED INCLUDE...
  NAPLES...BELLE GLADE...CLEWISTON...PAHOKEE...SOUTH BAY...IMMOKALEE...
  GOLDEN GATE ESTATES...CANAL POINT...LAKE HARBOR...MONTURA...AVE MARIA...
  VINEYARDS...BELLE GLADE CAMP...ROTENBERGER WILDLIFE REFUGE...WEST TOLL
  GATE ON ALLIGATOR ALLEY...NAPLES MANOR...HENDRY CORRECTIONAL...DEVILS
  GARDEN...FREMD VILLAGE-PADGETT ISLAND AND BIG CYPRESS SEMINOLE
  RESERVATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE
WEBSITE AT WWW.WEATHER.GOV/MIAMI. FOR INFORMATION IN SPANISH...VISIT
OUR WEBSITE AT WWW.WEATHER.GOV/MIAMI/ESPANOL.

&&

LAT...LON 2617 8185 2657 8128 2689 8100 2688 8091
      2679 8082 2691 8070 2697 8069 2697 8061
      2696 8061 2696 8028 2650 8064 2633 8086
      2633 8088 2632 8088 2606 8122 2605 8166
      2611 8185
TIME...MOT...LOC 0304Z 264DEG 22KT 2685 8092 2658 8121 2613 8172

BAXTER

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 17, 8:01 PM EDTSpecial Weather StatementMFLGlades44 min
May 17, 8:19 PM EDTSpecial Weather StatementMFLBroward56 min
May 17, 9:44 PM EDTAreal Flood AdvisoryMFLGlades, Hendry3 hr
May 17, 10:13 PM EDTSpecial Weather StatementMFLGlades, Hendry62 min
May 17, 10:47 PM EDTSpecial Marine WarningMFL58 min
May 17, 11:05 PM EDTSpecial Weather StatementMFLCollier, Hendry55 min
May 17, 11:43 PM EDTSevere Thunderstorm WarningMFLCollier, Hendry32 min
May 17, 11:49 PM EDTSpecial Weather StatementMFLPalm Beach56 min
May 18, 12:06 AM EDTSpecial Marine WarningMFL54 min
May 18, 12:08 AM EDTSpecial Weather StatementMFLCollier52 min
May 18, 12:54 AM EDTSpecial Weather StatementMFLCollier66 min
May 18, 1:10 AM EDTSpecial Weather StatementMFLPalm Beach50 min
May 18, 1:36 AM EDTSpecial Weather StatementMFLCollier39 min
May 18, 3:01 AM EDTSpecial Marine WarningMFL89 min
May 18, 3:20 AM EDTSpecial Weather StatementMFLBroward40 min
May 18, 3:25 AM EDTTornado WarningMFLBroward15 min
May 18, 3:57 AM EDTSpecial Weather StatementMFLBroward63 min
May 18, 4:18 AM EDTSpecial Marine WarningMFL57 min
May 18, 4:27 AM EDTSpecial Marine WarningMFL33 min
May 18, 4:53 AM EDTSpecial Marine WarningMFL97 min
May 18, 6:09 AM EDTSpecial Weather StatementMFLPalm Beach36 min
May 18, 6:16 AM EDTSpecial Marine WarningMFL59 min
May 18, 6:56 AM EDTSpecial Marine WarningMFL64 min
May 18, 7:56 AM EDTSpecial Marine WarningMFL64 min
May 18, 1:41 PM EDTSpecial Weather StatementMFLMiami-Dade49 min
May 18, 2:03 PM EDTAreal Flood AdvisoryMFLMiami-Dade117 min
May 18, 2:15 PM EDTSpecial Weather StatementMFLGlades45 min
May 18, 2:24 PM EDTSpecial Marine WarningMFL66 min
May 18, 2:25 PM EDTSpecial Weather StatementMFLMiami-Dade65 min
May 18, 2:57 PM EDTSpecial Weather StatementMFLMiami-Dade33 min
May 18, 3:20 PM EDTSpecial Weather StatementMFLPalm Beach40 min
May 18, 3:24 PM EDTSpecial Marine WarningMFL51 min
May 18, 3:25 PM EDTSpecial Weather StatementMFLMiami-Dade65 min
May 18, 3:29 PM EDTSpecial Marine WarningMFL46 min
May 18, 3:37 PM EDTSevere Thunderstorm WarningMFLBroward, Collier23 min
May 18, 3:44 PM EDTSpecial Weather StatementMFLPalm Beach46 min
May 18, 3:56 PM EDTAreal Flood AdvisoryMFLMiami-Dade2 hr
May 18, 3:58 PM EDTSevere Thunderstorm WarningMFLBroward32 min
May 18, 4:11 PM EDTSevere Thunderstorm WarningMFLPalm Beach23 min
May 18, 4:19 PM EDTSpecial Weather StatementMFLBroward, Palm Beach41 min
May 18, 4:24 PM EDTAreal Flood AdvisoryMFLMiami-Dade2 hr
May 18, 4:25 PM EDTSpecial Marine WarningMFL35 min
May 18, 4:28 PM EDTSpecial Weather StatementMFLBroward62 min
May 18, 4:36 PM EDTSpecial Weather StatementMFLMiami-Dade54 min
May 18, 4:40 PM EDTSpecial Weather StatementMFLGlades50 min
May 18, 4:47 PM EDTAreal Flood AdvisoryMFLPalm Beach118 min
May 18, 4:58 PM EDTSpecial Weather StatementMFLPalm Beach47 min
May 18, 5:01 PM EDTSpecial Marine WarningMFL44 min
May 18, 5:10 PM EDTSpecial Weather StatementMFLCollier50 min
May 18, 5:11 PM EDTSevere Thunderstorm WarningMFLBroward, Palm Beach19 min
May 18, 5:42 PM EDTSpecial Weather StatementMFLMiami-Dade63 min
May 18, 6:14 PM EDTSpecial Weather StatementMFLHendry46 min
May 18, 6:46 PM EDTSpecial Marine WarningMFL44 min
May 18, 7:16 PM EDTAreal Flood AdvisoryMFLGlades3 hr
May 18, 7:37 PM EDTSpecial Weather StatementMFLGlades23 min

Nearby

Severe Thunderstorm Warnings in Florida, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.